Effects Of Overdose Of Vitamins

Though the vitamins are good for health, the very popular saying- ‘excess of anything is bad‘ holds good for this also. Although the vitamin supplements provide a lot of power and energy to the individual, there is another side associated with the vitamins also. A vitamin pill is certainly the best supplement for a missed meal.

Weight watchers survive only on these vitamin pills and this is the easiest way of availing the artificial nutrients also. As these vitamins can be toxic, it is very important to consume only the prescribed amount. If they are over consumed, they can also lead to negative effects. Hence these artificial vitamins have to be avoided and this will make sure a balanced diet is followed. The balanced diet should include adequate water, exercise and rest.

The most dangerous vitamins are the fat-soluble ones. The water soluble vitamins cannot be stored in the body and hence the excessive intake will be excreted by the body. However, the fat-soluble vitamins will get accumulated in the body and hence excessive intake will result in side effects. Hence these vitamins have to be taken in the prescribed quantity only. In case of pregnant women, there is always an exception and usually the intake of the vitamins by these women are on the higher side.

When people age, the body loses its efficiency and hence it does not absorb the required nutrients. The old people are prone to toxicity and since the kidneys do not function well, the water soluble vitamins are also not excreted. This is very important when the person suffers from either diabetes or blood pressure. Some of the symptoms of this high intake of these vitamins are nausea, diarrhea, vomiting, rapid breathing and rashes. However this varies with the vitamins. Some of the other risks are braking of the bones, blurred vision, and urine getting yellow, loss in muscle coordination, paralysis, irregular heart beats, skin flushing, scurvy and many more.

High intake of the antioxidant vitamins such as vitamin A, C and E increases the risk of cancer. Hence these vitamins have to be consumed only after taking the advice of the doctor.